BoneSmart® Hip / Knee Replacement Forum
Joint Replacement Patient Advocacy
and Online Community

[TKR] Snoots recovery thread<

Discussion in 'Knee Replacement Recovery Area' started by snoots, Mar 8, 2019.

  1. snoots

    snoots junior member
    Thread Starter

    Member Since:
    Mar 5, 2019
    Age:
    47
    Messages:
    37
    Gender:
    Female
    Location:
    Dorset
    Country:
    United Kingdom United Kingdom
    Hang in there Catkin!
     
  2. snoots

    snoots junior member
    Thread Starter

    Member Since:
    Mar 5, 2019
    Age:
    47
    Messages:
    37
    Gender:
    Female
    Location:
    Dorset
    Country:
    United Kingdom United Kingdom
    @Josephine is it ok to take off surgical compression socks at night?
     
  3. JDinCT

    JDinCT junior member

    Member Since:
    Oct 26, 2018
    Age:
    59
    Messages:
    86
    Gender:
    Male
    Country:
    United States United States
    @Spex10.... My protocol is 30 minutes ON and 30 Minutes OFF... when the machine is OFF... I remove the ice/compression cuff.... Also, whenever I am not actively icing, the cuff is off my leg.

    FYI, just has a visit from the nurse today and she stated my incision is healed very well for only 7 days post-op.
     
  4. Josephine

    Josephine FORUM ADMIN, NURSE DIRECTOR Administrator

    Member Since:
    Jun 8, 2007
    Age:
    77
    Messages:
    82,735
    Gender:
    Female
    Location:
    The North
    Country:
    United Kingdom United Kingdom
  5. catkin69

    catkin69 junior member

    Member Since:
    Jan 23, 2019
    Age:
    50
    Messages:
    73
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    I find all the different protocols very interesting. None of the consultants I work with use compression socks for joint replacements. We just use clexane/aspirin for clot prevention
     
  6. snoots

    snoots junior member
    Thread Starter

    Member Since:
    Mar 5, 2019
    Age:
    47
    Messages:
    37
    Gender:
    Female
    Location:
    Dorset
    Country:
    United Kingdom United Kingdom
    I’m also taking aspirin once a day. I must say, I’ve whipped off the stockings as soon as I read @Josephine message. Relief on what has been a horrible day. I took an oxycodon at breakfast today for pain and I’ve been nauseous all day. Haven’t managed to eat much and have just been sick again after trying some toast. Not a great day.
     
    • Funny Funny x 1
  7. Jolease

    Jolease member

    Member Since:
    Apr 27, 2018
    Age:
    49
    Messages:
    144
    Gender:
    Female
    Location:
    Victoria BC
    Country:
    Canada Canada
    I hope your tummy settles soon, I could not take oxy,but have no issues with hydromorphone which is what I’m on. Maybe see if you can try a different drug. It’s no fun going through all the pain and being sick to your tummy to. Hugs
     
  8. catkin69

    catkin69 junior member

    Member Since:
    Jan 23, 2019
    Age:
    50
    Messages:
    73
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    Last edited by a moderator: Mar 16, 2019 at 4:13 AM
  9. Bionic

    Bionic post-grad

    Member Since:
    Jul 31, 2018
    Age:
    65
    Messages:
    1,461
    Gender:
    Female
    Location:
    Llandeilo
    Country:
    United Kingdom United Kingdom
    @snoots
    With my 2 hip replacements I kept the socks on for the whole 6 weeks each time. The first time was particularly difficult as it was during the UK heatwave last summer.
    However, this time they put the socks on me in hospital, the OS came into see me, saw that the socks were cutting in and told the nurse to,take them off. He said that as long as I continued wiggling my toes then there was no need to put the socks back on. Result :)

    I'm sorry to hear that you have been nauseous. Are you able to take any other pain relief instead?
     
  10. Josephine

    Josephine FORUM ADMIN, NURSE DIRECTOR Administrator

    Member Since:
    Jun 8, 2007
    Age:
    77
    Messages:
    82,735
    Gender:
    Female
    Location:
    The North
    Country:
    United Kingdom United Kingdom
    I'd really like to offer you some structured advice but in order to do that, I also need to ask you some questions. Are you willing for me to do that?
     
  11. Spex10

    Spex10 post-grad

    Member Since:
    Dec 3, 2016
    Messages:
    1,414
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    The heatwave last summer coincided with my TKR. I found the socks so awful!! However I was excused them after a couple of weeks as I was so mobile. I walked up and down every hour gradually increasing distance then introducing stairs etc. Taking those blessed socks was just wonderful! I also had aspirin for 6 weeks.
     
  12. snoots

    snoots junior member
    Thread Starter

    Member Since:
    Mar 5, 2019
    Age:
    47
    Messages:
    37
    Gender:
    Female
    Location:
    Dorset
    Country:
    United Kingdom United Kingdom
  13. Smokey253

    Smokey253 member

    Member Since:
    Nov 26, 2018
    Age:
    62
    Messages:
    174
    Gender:
    Female
    Country:
    United States United States
    I noticed you asked about compression (teds) stockings. I was told to wear them for 6 weeks. I hated them or I should say the pair the hospital gave me kept cutting into me like putting a small on an extra large! I had a stroke last September so my use of aspirin products was discouraged. I also was was swelling and very uncomfortable so I read somewhere on this forum about the JOBST compression stockings. I ordered them in nude and black and they were great! Better compression, better sizing, and they stay up ((I ordered the thigh highs) off of Amazon - just a thought
     
  14. snoots

    snoots junior member
    Thread Starter

    Member Since:
    Mar 5, 2019
    Age:
    47
    Messages:
    37
    Gender:
    Female
    Location:
    Dorset
    Country:
    United Kingdom United Kingdom
    I have naproxen 500mg x3 per day, paracetamol x4, oxycodon 10mg x2, ondansetron 4mg x3 and omeprazole 50mg x1 per day.
     
  15. catkin69

    catkin69 junior member

    Member Since:
    Jan 23, 2019
    Age:
    50
    Messages:
    73
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    If the oxycodone is making you sick despite ondansteron it might be worth discussing with gp for a review?
     
  16. catkin69

    catkin69 junior member

    Member Since:
    Jan 23, 2019
    Age:
    50
    Messages:
    73
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    Rethink! Have you ‘been’ yet? If not that may be causing nausea/vomiting. It’s a long time not to go.
     
  17. Spex10

    Spex10 post-grad

    Member Since:
    Dec 3, 2016
    Messages:
    1,414
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    The opiodes slow gut motility. They're the culprits. Just hoping you've 'been' though!
     
  18. snoots

    snoots junior member
    Thread Starter

    Member Since:
    Mar 5, 2019
    Age:
    47
    Messages:
    37
    Gender:
    Female
    Location:
    Dorset
    Country:
    United Kingdom United Kingdom
    Haven’t ‘been’!!. Just called the doc to ask for help so awaiting a call back.
     
    • Like Like x 1
  19. Bionic

    Bionic post-grad

    Member Since:
    Jul 31, 2018
    Age:
    65
    Messages:
    1,461
    Gender:
    Female
    Location:
    Llandeilo
    Country:
    United Kingdom United Kingdom
    @snoots
    When I had the same problems for my last op the Dr prescribed Laxido. It worked very well and I have taken It again this time round.
    I find the Senna tablets that they sent me home from hospital with don't seem to do anything.
    Hope you get it sorted soon as it can make you feel really miserable.
     
  20. Spex10

    Spex10 post-grad

    Member Since:
    Dec 3, 2016
    Messages:
    1,414
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    I was given Laxido but I didn't need them once I got home. No prob last time anyway as I only took paracetamol.
    Oranges and strong coffee...
    Glad you're speaking to the GP. That situation can't go on!!
     

Share This Page

Sponsors
Close X